MAUDE Adverse Event Report: AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM

AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM
Catalog Number S-60-080-120-P6
Medical Device Problem Codes Material Separation (1562); Migration (4003)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); Perforation (2001)
Date of Event 07/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: visual and functional inspection were performed on the returned device.The tip detachment was confirmed.The reported stent migration and subsequent patient effects were not confirmed as it was based on case circumstances.The investigation determined that the reported difficulties and subsequent patient effects were likely use related.Returned device analysis noted that both locks were returned in the unlocked position.Failing to retract the tip and lock the system lock likely caused the tip to catch on the stent during withdrawal causing the stent to move and resulting in the reported tip detachment and perforation.It should be noted that the supera instruction for use (ifu) instructs: following confirmed implantation of the supera stent, retract the thumb slide in a single motion to the starting position on the handle and rotate the system lock and deployment lock into the locked position, in line with the thumb slide.In this case, failing to retract the thumbslide and lock the system lock likely caused the reported difficulties.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other incidents.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a calcified lesion in the right superficial femoral artery (sfa) with a vessel diameter of 6.5mm.A 6f non-abbott introducer sheath was placed at the left common femoral artery (cfa) and an unspecified.018 guide wire was advanced to the lesion.Pre-dilatation was performed and a 6.0x80mm supera self-expanding stent system (sess) was advanced to the lesion without resistance.The stent was deployed without any noted difficulty with the thumbslide.The thumbslide was fully retracted to the start position; however, the physician could not recall if both the system and deployment levers were locked prior to removal.The sess was removed under fluoroscopy without reported resistance; however, the stent was noted to have moved a couple of centimeters from the deployed location.During sess removal from the patient anatomy, the tip detached from the sess inside the sfa and the sess caused a perforation at the left cfa.A covered stent was implanted to treat the perforation in the left cfa.Additionally, an attempt to retrieve the detached tip was made by placing an 8f sheath at the right cfa.A snare device was advanced and the tip was removed from the right sfa; however, the detached tip could not be pulled through the introducer sheath.The detached tip remains embedded in the subcutaneous tissue.There was no adverse patient sequela.There was a delay in the procedure due to the additional treatment for the perforation and attempted tip retrieval.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7737598
Report Number2024168-2018-05920
Device Sequence Number16789354
Product Code NIP
UDI-Device Identifier08717648211812
UDI-Public08717648211812
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue NumberS-60-080-120-P6
Device Lot Number7020761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2018
Initial Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR